MAUDE Adverse Event Report: BIOMÉRIEUX SA RAPID ID 32 STREP; RAPID ID 32 STREP 25STRIPS

BIOMÉRIEUX SA RAPID ID 32 STREP; RAPID ID 32 STREP 25STRIPS
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: rapid id 32 strep is a qualitative standardized system for the identification of streptococci and enterococci, and those most common related organisms, in four hours.It uses miniaturized tests as well as a specifically adapted database.After manual inoculation of the strip, reading can be performed either automatically or manually and the identification is obtained using an identification software.Issue description: a customer in japan notified biomérieux of a misidentification of enterococcus faecium as enterococcus gallinarum associated with rapid id 32 strep (b)(4) - ref.32600, lot unknown.Summary: rapid id 32 strep: enterococcus gallinarum.Walkaway: enterococcus faecium.Mass spectrometer (manufacturer unknown): enterococcus faecium.At the time of the global assessment, there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.
 
Event or Problem Description
Intended use: rapid id 32 strep is a qualitative standardized system for the identification of streptococci and enterococci, and those most common related organisms, in four hours.It uses miniaturized tests as well as a specifically adapted database.After manual inoculation of the strip, reading can be performed either automatically or manually and the identification is obtained using an identification software.Issue description: a customer in japan notified biomérieux of a misidentification of enterococcus faecium as enterococcus gallinarum associated with rapid id 32 strep 25strips - ref.32600, lot unknown.Summary: rapid id 32 strep: enterococcus gallinarum walkaway: enterococcus faecium mass spectrometer (manufacturer unknown): enterococcus faecium.At the time of the global assessment, there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.
 
Additional Manufacturer Narrative
This issue was observed on the product rapid id 32 strep, product reference 32600, lot number 1010542620 (expiry date 13 feb 2025).The investigation performed on the issue is described below.1.Retained samples analysis.Biomérieux retains samples of every lot number released to the market.The retained samples from the impacted lot number 1010542620 were tested in parallel with an internal lot number used as a reference lot (reference 32600, lot 1010449070, expiry date 02 jan 2025).The tests were performed by using the quality control (qc) strains streptococcus equi ssp equi atcc 33398, streptococcus agalactiae atcc 12401 and streptococcus vestibularis atcc 49124 mentioned in the package insert 07924 k.Compliant results were obtained for the three strains tested on the two rapid id 32 strep lot numbers tested.2.Batch record analysis.The batch record of the product reference 32600, lot number 1010542620 was analyzed and non-conformity was not observed during manufacturing and at the release of this lot number.3.Complaint trend analysis.On the 03rd january 2025, a complaint trend analysis was performed since 2022 on the product reference 32600.The complaint trend analysis does not show any negative trend for the product rapid id 32 strep, reference 32600.Moreover, no other complaints were registered against the lot number 1010542620.4.Customer data analysis.The pictures of the strips provided were analyzed, and the results obtained were compared to the rapid id 32 strep product knowledge base for enterococcus faecium and enterococcus gallinarum.In the rapid id 32 strep knowledge base, these two species have few biochemical tests discriminating.Gta test is one of the most discriminating tests.The pictures of the strips provided showed positive results for the gta test, as well as for bnag and hip tests, which also contribute to the discrimination between the two species.Negative tests results were expected for gta, bnag and hip to allow the enterococcus faecium identification.The medium used by the customer for isolation was tsa ii 5% sheep blood agar from (b)(4) supplier.The following limitation is described in the technical brochure for rapid id 32 strep strip: ¿blood agar media, with schaedler, tsa or mueller hinton base, should not be used for subculture as they modify the biochemical reactions obtained on the rapid id 32 strep strip¿.Following this limitation, the tsa ii 5% sheep blood agar is then considered off-label, and the use of this isolation medium could have led to the erroneous test results you obtained.5.Conclusion no product issue was observed on the lot number 1010542620 during the tests performed on the retained samples.Non-conformities were not observed during the batch record analysis of the product reference 32600, lot number 1010542620.The complaint trend analysis does not show any negative trend for the product rapid id 32 strep, reference 32600.In addition to the fact that few biochemical tests discriminate e.Faecium and e.Gallinarum on rapid id 32 strep, the use of tsa ii 5% sheep blood agar is considered off-label, as per the limitation described in the technical brochure for rapid id 32 strep strip.This could have led to the erroneous tests results you obtained.Based on these elements, rapid id 32 strep product performances are not questioned and consequently, neither corrective nor preventive actions will be implemented.

Brand Name
RAPID ID 32 STREP
Common Device Name
RAPID ID 32 STREP 25STRIPS
Manufacturer (Section D)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
benjamen jost
595 anglum road
hazelwood, MO 
MDR Report Key19816913
Report Number9615754-2024-00011
Device Sequence Number18320118
Product Code JTO
UDI-Device Identifier03573026066536
UDI-Public03573026066536
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown